Hail, Custer
- When
- July 26, 6:00 PM CST
- Where
- Custer County, 7 mi SW of Anselmo
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.548, -99.966
An isolated cell developed and dropped nickel sized hail over Northwest Custer county during the evening of July 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated cell developed and dropped nickel sized hail over Northwest Custer county during the evening of July 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 26, 2:28 PM CST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT THU JUL 26 2007 .SYNOPSIS... COLD FRONT FROM CENTRAL MN TO SOUTHEAS CO. SOME ISOLATED WEAK ECHOES ACROSS NEBRASKA...GENERALLY POST FRONTAL. && .DISCUSSION... NEAR TERM MODELS HAVING SOME TROUBLE WITH AREAS OF PRECIPITATION. MODELS ARE ALSO HAVING TROUBLE WITH EXTENT OF FRONTAL PUSH TONIGHT AND FRIDAY. GFS HANGING FRONT UP OVER SOUTHWEST NEBRASKA THROUGH FRIDAY EVENING WHILE NAM WRF PUSHING SYSTEM WELL INTO NORTHWEST KS. HAVE USED A BLEND OF MODELS FOR PRECIPITATION FORECAST. TEMPERATURES FAIRLY COOL BEHIND THE FRONT. ADVERTISED UPPER SUPPORT FROM LAST SEVERAL RUNS IS MUCH LESS THAN ANTICIPATED AND PROGGED TO AFFECT THE FORECAST AREA ON FRIDAY. IT ALL DEPENDS ON WHERE THE FRONT STALLS OUT. NOT MUCH CONFIDENCE IN THE FORECAST AND CONTINUE WITH JUST CHANCE POPS TO SLIGHT CHANCE. HAVE GONE WITH COOLER GUIDANCE FOR FRIDAY WITH GENERALLY LOW 80S. UPSLOPE AND BOUNDARY LOCATION WILL HOLD SCHC POPS OVER SOUTHWEST ZONES THROUGH SATURDAY NITE. H5 RIDGE REBOUNDING INTO SUNDAY WITH TEMPERATURES INCREASING INTO THE LOW 90S AND THEN PREFRONTAL RISING INTO THE MID 90S BY WEDNESDAY COOLING INTO THE U80S TO LOW 90S THU FRIDAY AND DRY. && .AVIATION... A COLD FRONT WILL CONTINUE TO SLOWLY PROGRESS ACROSS SOUTHERN NEBRASKA INTO KANSAS OVERNIGHT. THIS WILL SPARK SCATTERED CONVECTION WHICH COULD BE HAZARDOUS TO LIGHT AIRCRAFT DUE MAINLY TO STRONG DOWNDRAFT WINDS AND HEAVY RAINFALL...HOWEVER HAIL IS POSSIBLE AS WELL. THE HEAVY RAINFALL...AND LOWERING CEILING HEIGHTS FROM UPSLOPE CONDITIONS BEHIND THE FRONT WILL LEAD TO AREAS OF MVFR CONDITIONS WITH POSSIBLE IFR CONDITIONS ACROSS THE 264 AND 274 TWEB ROUTES BY SUNRISE ON FRIDAY AS CIGS DIP BELOW 1000FT. IF CLOUDS FORM VSBYS SHOULD REMAIN NEAR THE 3 MILE MARK OR ABOVE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT THU JUL 26 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-272100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 348 PM CDT THU JUL 26 2007 /248 PM MDT THU JUL 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING AND OVERNIGHT AS A COLD FRONT MOVES ACROSS WESTERN NEBRASKA INTO KANSAS. MOISTURE WILL POOL AHEAD AND BEHIND THE FRONT AND ALLOW SOME OF THE SLOW MOVING STORMS TO PRODUCE VERY HEAVY RAINFALL. MODERATE INSTABILITY...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA...WILL LEAD TO A FEW STORMS POSSIBLY REACHING SEVERE LIMITS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS FROM THESE STORMS THIS EVENING. THE AREA OF MOST CONCERN WILL BE ALONG AND EAST OF A NORTH PLATTE TO THEDFORD TO AINSWORTH LINE THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL CONTINUE FRIDAY INTO SATURDAY. THE POTENTIAL FOR EXCESSIVE RAINFALL COULD BEGIN TO INCREASE AS 1 TO PERHAPS 3 INCHES OF RAIN FALLS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) CDC/13
The North Platte radar (KLNX), 68 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45726.